Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 12, 2005, 8:47 PM CST for 7 counties in Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 8:47 PM CST (02:47 UTC)
- Expired
- Jan 13, 2005, 6:45 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Laclede County, MO, Ozark County, MO, Pulaski County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 130248
FFWSGF
MOC067-105-153-169-213-225-229-131245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI.
LACLEDE COUNTY IN SOUTHWEST MISSOURI.
OZARK COUNTY IN SOUTHWEST MISSOURI.
PULASKI COUNTY IN CENTRAL MISSOURI.
TANEY COUNTY IN SOUTHWEST MISSOURI.
WEBSTER COUNTY IN SOUTHWEST MISSOURI.
WRIGHT COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 645 AM CST.
* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES AND GAUGE OBSERVATIONS INDICATED THAT ONE
TO ONE AND A HALF INCHES OF RAIN HAD FALLEN IN THE LAST TWO HOURS
WITH LOCALLY HEAVIER AMOUNTS. ADDITIONAL HEAVY RAINFALL OVER
THE NEXT SEVERAL HOURS WILL RESULT IN TOTAL AMOUNTS OF TWO TO
THREE INCHES OVER THE WARNED AREA...RESULTING IN FLASH FLOODING.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...AVA...BRANSON...FORT LEONARD WOOD...LEBANON...
MARSHFIELD...HARTVILLE...GAINESVILLE AND SURROUNDING COMMUNITIES.
IN ADDITION TO FLASH FLOODING...RAPID RISES OF RIVERS...CREEKS AND
LOW WATER CROSSINGS WILL OCCUR WITH MANY ONCE AGAIN OVERFLOWING
THEIR BANKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3680 9330 3682 9289 3708 9288 3710 9306
3741 9307 3747 9305 3750 9283 3788 9284
3788 9263 3780 9254 3787 9240 3801 9240
3801 9205 3761 9204 3760 9227 3706 9227
3705 9209 3650 9213 3651 9331 3651 9331
$$
BOOKBINDER1 follow-up statement
000 WGUS73 KSGF 130533 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1133 PM CST WED JAN 12 2005 MOC067-105-153-169-213-225-229-131245- PULASKI MO-LACLEDE MO-WEBSTER MO-WRIGHT MO-DOUGLAS MO-TANEY MO- OZARK MO- 1133 PM CST WED JAN 12 2005 ...FLASH FLOOD WARNING CONTINUES FOR DOUGLAS...LACLEDE...OZARK... PULASKI...TANEY...WEBSTER AND WRIGHT COUNTIES UNTIL 645 AM CST... AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAINFALL CONTINUING ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES AND GAUGE OBSERVATIONS INDICATED THAT UP TO TWO INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE WARNED AREA. THE HEAVIEST RAIN HAD FALLEN ALONG A LINE FROM REEDS SPRING TO MARSHFIELD TO WAYNESVILLE...AS WELL AS FROM THORNFIELD TO AVA. AN ADDITIONAL ONE TO ONE AND A HALF INCHES OF HEAVY RAIN IS EXPECTED OVERNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...AVA...BRANSON...FORT LEONARD WOOD... LEBANON... GAINESVILLE...HARTVILLE...MARSHFIELD...MANSFIELD... MOUNTAIN GROVE AND SURROUNDING COMMUNITIES OF THE AFFECTED COUNTIES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 5:45 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 12, 5:45 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CST WED JAN 12 2005 .DISCUSSION... MOST INTENSE CONVECTION AT THIS TIME STILL ALONG THE STORM RELATIVE HELICITY AND INSTABILITY AXIS AS DEPICTED BY THE RUC MODEL. PROFILER AND OBSERVATION DATA ALSO INDICATE THAT WINDS REMAIN SLIGHTLY BACKED AHEAD OF THE LINE. HOWEVER...INSTABILITY DOES NOT SEEM TO BE STRONG ENOUGH TO PRODUCE MORE THAN JUST ISOLATED SEVERE ALONG BOWING SEGMENTS OF THE LEADING EDGE OF THUNDERSTORMS. WITH THE SOUTHWEST TO NORTHEAST MOVEMENT OF THE STORMS...EMPHASIS SEEMS BE SHIFTING BACK TO A HEAVY RAINFALL EVENT. CELLS ARE TRAINING OVER AREAS ALREADY SATURATED FROM LAST WEEKS CONVECTION...AND WITH HIGH PRECIPITABLE WATER VALUES FORECAST OVERNIGHT...WILL CONTINUE TO MONITOR FOR FLOODING. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL THURSDAY 3 AM ALL COUNTIES. .KS...FLOOD WATCH UNTIL THURSDAY 3 AM BOURBON...CHEROKEE AND CRAWFORD COUNTIES. WFO SGF
Hazardous weather outlook, Jan 12, 8:05 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 PM CST WED JAN 12 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 805 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING... HAIL TO THE SIZE OF PENNIES. DAMAGING WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WITH WIDESPREAD FLASH FLOODING. FREEZING RAIN. AREAS AFFECTED AND TIMING: STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST INTO SOUTH CENTRAL MISSOURI BETWEEN 8 AND 11 PM BEFORE EXITING THE AREA. MODERATE TO HEAVY RAIN AND EMBEDDED THUNDERSTORMS WILL ALSO CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS ACROSS THE REMAINDER OF THE REGION...WITH MODERATE TO WIDESPREAD FLOODING EXPECTED. FREEZING RAIN WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...ESPECIALLY AFTER MIDNIGHT. DISCUSSION: STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI FOR THE NEXT SEVERAL HOURS. DESPITE WEAK INSTABILITY...STRONG VERTICAL WIND SHEAR WILL SUPPORT LOCALLY DAMAGING WINDS AND A FEW HAIL STONES UP TO THE SIZE OF PENNIES. ELSEWHERE...MODERATE TO HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS WILL ACROSS THE ENTIRE REGION THROUGH THE EARLY MORNING HOURS. FLASH FLOODING WILL BECOME AN INCREASING THREAT AS STORMS MOVE REPEATEDLY ACROSS THE SAME AREAS. A QUICK ONE TO TWO INCHES OF RAINFALL WILL OCCUR IN SOME AREAS WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL QUICKLY TURN INTO EXCESS RUNOFF AND RESULT IN FLASH FLOODING. LASTLY...TEMPERATURES HAVE FALLEN SHARPLY OVER EXTREME SOUTHEAST KANSAS IN THE WAKE OF A STRONG COLD FRONT. AS READINGS FALL BELOW FREEZING ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS OVERNIGHT...RAIN WILL GRADUALLY CHANGE OVER TO FREEZING RAIN. LIGHT TO MODERATE ICING COULD DEVELOP OVER THE AFFECTED AREAS. MORE INFORMATION CAN BE FOUND IN THE FREEZING RAIN ADVISORY PRODUCT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING RAIN MAY CONTINUE OVER WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS INTO THE MORNING HOURS. OTHERWISE...COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT SNOW ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY REPORTS OF FLOODING. BOOKBINDER
In the hours before
Local storm report, Jan 12, 5:45 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD 2 NE GOODSON 37.72N 93.24W
01/12/2005 POLK MO LAW ENFORCEMENT
HIGHWAY P FLOODED TWO MILES SOUTH OF HIGHWAY 64.
REPORTED BY LAW ENFORCEMENT.
SAWLocal storm report, Jan 12, 7:00 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 2 N AURORA 37.00N 93.72W
01/12/2005 60 MPH LAWRENCE MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
SAWLocal storm report, Jan 12, 7:24 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 N MORRISVILLE 37.52N 93.43W
01/12/2005 0.88 INCH POLK MO PUBLIC
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND. ALSO
SHINGLE DAMAGE TO PROPERTY.
0615 PM FLASH FLOOD CASSVILLE 36.68N 93.87W
01/12/2005 BARRY MO LAW ENFORCEMENT
STREET FLOODING AND ROADS CLOSED WITHIN THE CITY LIMITS
0656 PM FLASH FLOOD LOUISBURG 37.75N 93.15W
01/12/2005 DALLAS MO LAW ENFORCEMENT
WATER OVER STATE HIGHWAY 64 WEST OF THE U.S. HIGHWAY 65
JUNCTION
SAWSpecial weather statement, Jan 12, 7:39 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 739 PM CST WED JAN 12 2005 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093-094-101>103- 130239- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE- DALLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER- MORGAN-NEWTON-PHELPS-POLK-PULASKI-ST. CLAIR-STONE-VERNON-WEBSTER- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. 739 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH NUMBER 3 IS CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER... MORGAN...NEWTON...PHELPS...POLK...PULASKI...ST. CLAIR...STONE... VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. MOZ082-083-092-095>098-104>106-130400- CHRISTIAN-DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TANEY-TEXAS- WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...HOUSTON... OZARK AND WEST PLAINS. 739 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH NUMBER 3 REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK...SHANNON... TANEY...TEXAS AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...HOUSTON...OZARK AND WEST PLAINS. BOOKBINDER
Local storm report, Jan 12, 7:58 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM FLASH FLOOD 1 S NEWTONIA 36.87N 94.18W
01/12/2005 NEWTON MO LAW ENFORCEMENT
WATER OVER HIGHWAY 86 BETWEEN NEWTONIA AND STARK CITY
SAWLocal storm report, Jan 12, 8:35 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
01/12/2005 GREENE MO NWS EMPLOYEE
WARD BRANCH CREEK IS OUT OF ITS BANKS AND FLOWING OVER
EAST BUENA VISTA ROAD (SOUTH OF THE JAMES RIVER
EXPRESSWAY AND WEST OF HIGHWAY 160)
0825 PM FLASH FLOOD 2 W FAIR GROVE 37.38N 93.19W
01/12/2005 GREENE MO AMATEUR RADIO
HIGHWAY CC CLOSED WEST OF FAIR GROVE NEAR HIGHWAY H DUE
TO FLOODING
SAWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:45 PM CST | Flash Flood Warning | SGF | Benton, Camden, Cedar, Hickory, Miller, Morgan and 2 more | 6 hr |
| Jan 12, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Howell, Maries, Miller, Ozark, Phelps, Pulaski | 98 days |
| Jan 12, 9:08 PM CST | Tornado Warning | SGF | Howell, Ozark | 99 days |
| Jan 12, 9:44 PM CST | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Shannon | 98 days |
| Jan 13, 12:16 AM CST | Flash Flood Warning | SGF | Dent, Howell, Maries, Oregon, Phelps, Pulaski and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.